Bipolar Disorder Community
insomnia and switching from zyprexa to seroquel
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

insomnia and switching from zyprexa to seroquel

I have been taking 10mg of zyprexa for several years and I have been stablized on it well. however, after a visit to my family Doctor I tested positive for insulin resistance. I learned that Zyprexa is the worst of all the A-typical antipsychotics for causing the side effect of insulin resistance. I asked my Doctor to switch me to Seroquel which,I believe, is less likely to cause this side effect.  However, as i am switching from zyprexa to seroquel, I am having a very hard time getting to sleep. I have only cut the zyprexa down to 5mg every night in that I take in addition to 300mg of seroquel. It would seem that the addition of 300mg of seroquel would help me to sleep and would make up for having cut the zyprexa dose in half. The only answer I have been able to make for this dilemma is that perhaps my body is just so used to the ingredients of the zyprexa that I would have to wean myself off it very slowly.  However, this perplexes me because I am not going off a drug, but rather,I am switching from one drug to another. It seems to me that the seroquel I am taking should have at least some power to help me sleep. with every other theraputic effect the seroquel works just great. I have no other schizophrenic symptoms other than insomnia.
Related Discussions
585414_tn?1288944902
Well I know that on Seroquel I had insomnia and that can happen although sedation is of course more common. Actually if insulin resistance was what your psychiatrist was concerned about Abilify is the least likely out of currently available antipsychotics to cause it and its in a different class than the rest (serotonin dopamine antagonists) so that might be a possibility. And also though of course as you well realize that medication is neccessary all currently available antipsychotics have that potential so its something to guard against by having a carefully monitored diet and perhaps following up with a nutritionist. More importantly the next generation antipsychotics, the glutamate antagonists will not cause this at all as studies are bearing out and have a more favorable recovery rate as I myself have personally testified being on the Phase II study antipsychotic glycine (my specific case study will be published in a psychiatric journal in the meantime for the official study google "Dr. Javitt, glycine) and having made a full recovery (for information on new medications in development google "psychmeds123").
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
3092482_tn?1412261602
Blank
weaver71
Other
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL
Avatar_f_tn
Blank
Crystal413
VA
7486852_tn?1410355784
Blank
JessieJ21
Jackson , MI